Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Memphis, TN

March 31, 20124 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2012, 9:46 PM CDT for 4 counties in Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 9:46 PM CDT (02:46 UTC)
Expired
Mar 31, 2012, 10:30 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 10:11 PM CDTHAIL 110 E Ripley, MSLOTS OF HEAVY RAIN ALSO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 8:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WUUS54 KMEG 010246
SVRMEG
MSC003-117-139-145-010330-
/O.NEW.KMEG.SV.W.0129.120401T0246Z-120401T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
946 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 1030 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 14 MILES NORTHWEST OF JUMPERTOWN...OR 9 MILES NORTHEAST OF
  RIPLEY...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF EASTERN TIPPAH...NORTHEASTERN UNION...SOUTHWESTERN ALCORN AND
  WESTERN PRENTISS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3458 8854 3451 8872 3451 8873 3450 8874
      3449 8877 3449 8878 3448 8879 3447 8881
      3488 8898 3495 8878
TIME...MOT...LOC 0246Z 336DEG 17KT 3483 8884

$$
1 follow-up statement
288 
WWUS54 KMEG 010316
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 PM CDT SAT MAR 31 2012

MSC003-117-139-145-010330-
/O.CON.KMEG.SV.W.0129.000000T0000Z-120401T0330Z/
UNION MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
1016 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN ALCORN...NORTHWESTERN PRENTISS...EASTERN TIPPAH AND
NORTHEASTERN UNION COUNTIES...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF PEOPLES...OR 9 MILES EAST OF
RIPLEY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPLERSVILLE...PEOPLES...CRUMTOWN...COLLINSTOWN...BLACKLAND...
GEEVILLE...FRANKSTOWN...GRAHAM...ALPINE AND JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3451 8874 3450 8874 3449 8877 3449 8878
      3448 8879 3447 8881 3469 8882 3490 8893
      3495 8878 3458 8854
TIME...MOT...LOC 0316Z 336DEG 17KT 3470 8877

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:11 PM CDT, 35 minutes earlier.

Area forecast discussion, Mar 31, 9:11 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SAT MAR 31 2012

.DISCUSSION...

STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS EXTREME
NORTHEAST MISSISSIPPI AT THIS TIME. A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT FOR THIS AREA UNTIL 1 AM CDT. IT APPEARS THAT
THESE STORMS SHOULD MOVE OUT OF MISSISSIPPI BEFORE MIDNIGHT.
OUTSIDE OF THE THUNDERSTORMS SKIES ARE MOSTLY CLEAR THIS EVENING.
TEMPERATURES ARE IN THE MID 60S TO MID 70S. SOME AREAS OF FOG ARE
POSSIBLE OVERNIGHT ESPECIALLY IN PARTS OF NORTH MISSISSIPPI WHERE
THERE HAS BEEN QUITE A BIT OF RAIN. WILL SEND AN UPDATE TO REMOVE
MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 121 WHICH JUST
EXPIRED.

ARS

&&

.PREV DISCUSSION... /ISSUED 658 PM CDT SAT MAR 31 2012/

DISCUSSION...  /ISSUED 233 PM CDT SAT MAR 31 2012/

CURRENTLY SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A GOOD
PORTION OF WEST TENNESSEE AND EXTREME NORTH MISSISSIPPI AND POINTS
EASTWARD. FEW LIGHT SHOWERS WERE DEVELOPING NEAR THE TENNESSEE
RIVER...HOWEVER THE MOST INTENSE STORMS WERE SOUTH OF NASHVILLE.
THIS ACTIVITY WAS JUST AHEAD OF A WEAK STATIONARY FRONT AND
ASSOCIATED WITH TWO DISTINCT MINOR SHORTWAVES DROPPING SOUTHEAST
IN AN UPPER NORTHWEST FLOW. TEMPERATURES ACROSS THE MIDSOUTH WERE
IN THE LOW TO MID 80S...WITH DEWPOINTS IN THE LOW TO MID
60S...YIELDING A WIDE CUMULUS FIELD OVER THE AREA. CAPE VALUES OFF
SPC MESOANALYSIS AT 2PM WERE 3500 J/KG OVER THE WATCH AREA.

REMAINDER OF THE AFTERNOON AND OVERNIGHT...SCATTERED SHOWERS AND
STORMS WILL REMAIN POSSIBLE THROUGH THE MID EVENING HOURS AS A
SECOND SHORTWAVE IN CENTRAL MISSOURI TRACKS OVER THE REGION. STILL
IN QUESTION IS OVERALL COVERAGE...BUT FEEL THE BEST CHANCE FOR
STORMS WILL BE EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS
WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ACTIVITY SHOULD WANE DOWN LATER THIS EVENING WITH
LOSS OF HEATING. AS SKIES BECOME MOSTLY CLEAR TONIGHT AREAS OF
FOG WILL AGAIN DEVELOP BEFORE SUNRISE...WHICH MAY PROMPT A DENSE
FOG ADVISORY. LOWS WILL BE IN THE 60S.

SUNDAY AND MONDAY...MODELS ARE IN GOOD AGREEMENT THAT AN UPPER
LEVEL RIDGE WILL DOMINATE THE MIDSOUTH WEATHER...WITH TEMPERATURES
CLIMBING INTO THE UPPER 80S. A STRAY SHOWER MAY BE POSSIBLE
SUNDAY AFTERNOON IN NORTHEAST MISSISSIPPI..BUT LEAVE ANY MENTION
OUT OF THE UPCOMING FORECAST. OTHERWISE...THE AREA WILL BE
DRY...WITH HEAT INDICIES REACHING INTO THE LOW 90S. FURTHER WEST AN
APPROACHING MAJOR SHORTWAVE TROUGH WILL CROSS THE ROCKIES WITH
MODELS SHOWING THE ENERGY BECOMING CUTOFF OVER NEW MEXICO ON MONDAY.
HAVE LOWERED POPS MONDAY NIGHT AS MODEL TENDENCIES HAVE CONTINUED
TO SLOW THIS FEATURE...SO INCREASING SUBTROPICAL MOISTURE LIKELY
TO BE THE ONLY IMPACT MONDAY NIGHT.

TUESDAY THROUGH THURSDAY...HAVE KEPT CHANCE FOR RAIN THROUGH THIS
PERIOD DESPITE THE CHANGING CUTOFF LOW PLACEMENT/TIMING FROM THE
MODELS...AS A MODEST SOUTHWEST FLOW WILL BE DEVELOP ALOFT. EMBEDDED
DISTURBANCES WILL LIKELY TRIGGERING CONVECTION MAINLY IN THE
AFTERNOON HOURS. HAVE BOOSTED TEMPERATURES UP A COUPLE OF DEGREES
AS SKY COVER WILL BE A MIX OF CLOUDS AND SUN. A RISK FOR SEVERE
STORMS STILL REMAINS FAVORABLE ON TUESDAY AND WEDNESDAY...BUT MAY
EXTEND INTO THURSDAY AS MODELS DIFFER ON THE LOW CENTER TRACK.
CURRENTLY THE EURO AND CANADIAN RUNS TAKE THE LOW OVER THE
MIDSOUTH WHILE THE GFS NOW TAKES IT NORTH THROUGH THE MID
MISSISSIPPI VALLEY.

FRIDAY AND SATURDAY...THE LONG RANGE SOLUTIONS SHOW A RIDGE
BUILDING BACK IN OVER THE SOUTHERN PLAINS AND MIDWEST BEGINNING
EARLY FRIDAY. HAVE THE AREA DRY BOTH DAYS... HOWEVER THE GFS DOES
TRY TO BRING A COLD FRONT INTO THE REGION LATE SATURDAY NIGHT.
TEMPERATURES EXPECTED TO REMAIN NEAR 80F WITH LOWS NEAR 60F.

JAB

&&

.AVIATION...

00Z TAF CYCLE (01/00Z-02/00Z)

MAINLY VFR CONDITIONS WILL OCCUR THROUGH THE PERIOD. LINGERING
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION
ARE EXPECTED TO DISSIPATE EARLY THIS EVENING. LEFT IN MENTION OF
CB AT KJBR AND KMEM TIL 01Z. KEPT MENTION OF MVFR VISIBILITIES IN
FOG AT KTUP AND KMKL FOR LATE TONIGHT / EARLY SUNDAY
MORNING...THINKING THAT VISIBILITIES WILL NOT LOWER AS MUCH AS
THIS MORNING WITH NO RAIN AND MORE SUNSHINE TODAY AT THOSE SITES.

A STRONG UPPER LEVEL RIDGE IS FORECAST TO STRENGTHEN ACROSS THE
MIDSOUTH SUNDAY SUPPRESSING MOST IF NOT ALL CONVECTION. WINDS
INCREASING AND BECOMING GUSTY FROM THE SOUTHWEST ACROSS MUCH OF
THE REGION BY SUNDAY AFTERNOON.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  88  67  87 /  20   0   0  10
MKL  59  88  62  88 /  20  10   0  10
JBR  63  88  64  88 /  20   0   0  10
TUP  62  87  63  87 /  20  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 31, 8:22 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT SAT MAR 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
822 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHEAST MISSISSIPPI. LARGE HAIL...DAMAGING WINDS AND LOCALIZED
FLASH FLOODING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG OR SEVERE STORMS ARE POSSIBLE AT TIMES FROM TUESDAY
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI THIS EVENING.

In the hours before

Local storm report, Mar 31, 7:36 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 E MIDWAY              34.73N 88.20W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED NEAR MIDWAY.

0545 PM     HAIL             2 ENE TISHOMINGO STATE  34.61N 88.16W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL NEAR THE VALLEY GROVE AREA.

0624 PM     HAIL             MUNFORD                 35.45N 89.80W
03/31/2012  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

0624 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2012  E0.75 INCH       TIPTON             TN   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL IN ATOKA

0625 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E1.00 INCH       TISHOMINGO         MS   TRAINED SPOTTER

0626 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2012  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0630 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   BROADCAST MEDIA

            VIEWER REPORTED GOLF BALL SIZE HAIL TO WTVA NEWS.

0635 PM     HAIL             ATOKA                   35.45N 89.77W
03/31/2012  E0.75 INCH       TIPTON             TN   TRAINED SPOTTER

            PENNY SIZE HAIL AT ATOKA ELEMENTARY SCHOOL.

0637 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E0.88 INCH       TISHOMINGO         MS   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL IN DENNIS

0644 PM     HAIL             3 E MAYNARD             36.42N 90.85W
03/31/2012  E1.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZE HAIL 3 MILES EAST OF MAYNARD.
            RELAYED BY RANDOLPH COUNTY SHERIFF.

0644 PM     HAIL             DENNIS                  34.56N 88.23W
03/31/2012  E1.25 INCH       TISHOMINGO         MS   TRAINED SPOTTER

0657 PM     HAIL             2 N ARLINGTON           35.31N 89.66W
03/31/2012  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL IN MADGE NEAR THE SHELBY/TIPTON
            COUNTY BORDER.

0725 PM     HAIL             SOUTHSIDE               35.04N 88.35W
03/31/2012  E1.00 INCH       HARDIN             TN   TRAINED SPOTTER

0728 PM     HAIL             SOUTHSIDE               35.04N 88.35W
03/31/2012  E1.75 INCH       HARDIN             TN   TRAINED SPOTTER

            HALF DOLLAR TO GOLF BALL SIZE HAIL.

&&

RRH
Local storm report, Mar 31, 7:56 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             BELMONT                 34.51N 88.21W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

&&

RRH
Local storm report, Mar 31, 8:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             CORINTH                 34.94N 88.52W
03/31/2012  E1.00 INCH       ALCORN             MS   LAW ENFORCEMENT

&&

RRH
Local storm report, Mar 31, 8:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             5 N CORINTH             35.01N 88.52W
03/31/2012  E1.75 INCH       MCNAIRY            TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL 5 MILES NORTH OF CORINTH.

&&

RRH
Local storm report, Mar 31, 9:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             CORINTH                 34.94N 88.52W
03/31/2012  E1.00 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL IN CORINTH

0915 PM     HAIL             TISHOMINGO STATE PARK   34.60N 88.19W
03/31/2012  E0.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            DIME SIZE HAIL AT TISHOMINGO STATE PARK.

&&

RRH
Local storm report, Mar 31, 9:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             CORINTH                 34.94N 88.52W
03/31/2012  E1.00 INCH       ALCORN             MS   LAW ENFORCEMENT

0849 PM     HAIL             5 N CORINTH             35.01N 88.52W
03/31/2012  E1.75 INCH       MCNAIRY            TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL 5 MILES NORTH OF CORINTH.

0855 PM     HAIL             CORINTH                 34.94N 88.52W
03/31/2012  E1.00 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL IN CORINTH

0915 PM     HAIL             TISHOMINGO STATE PARK   34.60N 88.19W
03/31/2012  E0.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            DIME SIZE HAIL AT TISHOMINGO STATE PARK.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:01 PM CDTSevere Thunderstorm WarningMEGTishomingo44 min
Mar 31, 7:06 PM CDTSpecial Weather StatementMEGAlcorn39 min
Mar 31, 7:28 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo47 min
Mar 31, 7:37 PM CDTSevere Thunderstorm WarningMEGTishomingo38 min
Mar 31, 7:43 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo47 min
Mar 31, 7:50 PM CDTTornado WarningMEGTishomingo26 min
Mar 31, 8:14 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Prentiss, Tishomingo46 min
Mar 31, 8:24 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tishomingo4 hr
Mar 31, 8:27 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo48 min
Mar 31, 8:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo49 min
Mar 31, 9:08 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo52 min
Mar 31, 9:38 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo52 min
Mar 31, 10:02 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah43 min
Mar 31, 10:22 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe38 min
Mar 31, 10:23 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tippah5 hr
Mar 31, 10:25 PM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Union50 min
Mar 31, 10:43 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union47 min
Mar 31, 11:07 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah53 min
Mar 31, 11:12 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Prentiss, Tippah, Union48 min
Mar 31, 11:22 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah53 min
Mar 31, 11:29 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tippah, Union46 min
Mar 31, 11:41 PM CDTFlash Flood WarningMEGLee, Prentiss, Tippah, Union4 hr
Mar 31, 11:52 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Union38 min
Mar 31, 11:59 PM CDTFlash Flood WarningMEGBenton, Tippah4 hr
Apr 1, 12:06 AM CDTSevere Thunderstorm WarningMEGBenton, Tippah39 min
Apr 1, 12:08 AM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah52 min
Apr 1, 12:09 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Union51 min
Apr 1, 12:33 AM CDTFlash Flood WarningMEGLee, Union3 hr
Apr 1, 12:49 AM CDTSevere Thunderstorm WarningMEGBenton, Tippah41 min
Apr 1, 12:52 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union38 min
Apr 1, 1:39 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Union51 min
Apr 1, 2:16 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Prentiss, Tippah, Union44 min
Apr 1, 2:28 AM CDTFlash Flood WarningMEGLee, Tippah, Union62 min
Apr 1, 3:20 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lee, Prentiss, Tippah, Union3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.